What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 11, 5:41 AM CST, 3 hours 59 minutes earlier. Its key messages:
- Issued at 641 AM CDT Wed Mar 11 2026
- Severe weather chances will continue through today. A threat for damaging winds and an isolated tornado start this morning and will last through this evening.
- An elevated flooding threat continues through tonight, especially across north central and northeast Mississippi, due to recent heavy rainfall and the potential for training storms.
- Dry conditions return tomorrow and will last into next week alongside subfreezing temperatures early next week.
Area forecast discussion, Mar 11, 5:41 AM CST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
641 AM CDT Wed Mar 11 2026
...New AVIATION...
.KEY MESSAGES...
Issued at 641 AM CDT Wed Mar 11 2026
- Severe weather chances will continue through today. A threat for
damaging winds and an isolated tornado start this morning and
will last through this evening.
- An elevated flooding threat continues through tonight,
especially across north central and northeast Mississippi, due
to recent heavy rainfall and the potential for training storms.
- Dry conditions return tomorrow and will last into next week
alongside subfreezing temperatures early next week.
&&
.DISCUSSION...
(Tonight through next Tuesday)
Issued at 1123 PM CDT Tue Mar 10 2026
A warm, humid air mass continues to remain in place across the
Mid-South tonight. Aloft, a cutoff low which has remained over
the Southwestern CONUS, is finally ejecting east into TX and the
Gulf tonight. In response, a surface low has developed over the
Midwest with a cold front extending south into TX. The upper
system will drag the cold front east through tonight with storms
ahead of it that will reach the area through Wednesday. In the
meantime, a relatively stout EML has kept storms at bay through
the evening with only isolated, shallow convection that has since
dissipated. Therefore, the region should remain mostly convection
free until tomorrow morning as the upper height falls arrive
ahead of the upper trough.
As the trough approaches through tonight and into this morning,
the EML that has kept more widespread convection out of the area
this evening will lift as upper height falls arrive. Although
MUCAPE will decrease through the night, MUCIN/MLCIN will decrease
in tandem. Therefore, isolated to scattered thunderstorms may
begin to appear early this morning, especially across eastern
Arkansas. The front, in the meantime, will have traversed towards
the region through the night. A line of thunderstorms is
anticipated to accompany the front, which is expected to arrive
between 7 am and 10 am. However, there are still considerable CAM
differences in the evolution and coverage of thunderstorms
through the day.
The main disagreement amongst convective-allowing guidance is
with regards to the evolution of the frontal boundary through the
morning hours. Some models, such as the HRRR and ARW, have the
line of storms arriving across eastern Arkansas as early as 7 am.
Meanwhile, others have a more broken line that arrives later in
the morning. If the line arrives earlier, CAPE will have little
to no time to build, being at the diurnal minimum. On the other
hand, if the line arrives later, much more of the region will be
able to destabilize throughout the day, increasing a severe wind
threat. Regardless of the timing, bulk shear values will be above
40 knots as the storms arrive and will remain so through the
entire day. So, storm organization is likely in areas that are
able to maintain enough instability throughout the morning, which
will support a conditional severe wind and hail risk into the
early afternoon.
By this afternoon, the cold pool behind with the line of storms
may make it as far south and east as the Tennessee River and
northeastern Mississippi. In this scenario, an uptick in
convective coverage is still expected as diurnal heating
increases MLCAPE values ahead of the line. If the line remains
further west than these areas, additional portions of the area
may experience this uptick as well. Forecast soundings from just
ahead of the line show that plenty of deep layer shear will
remain, with small, weak hodograph curvature below 3 km.
Therefore, a wind and hail threat will remain the primary mode of
severe weather. However, there is still a conditional tornado
risk if the cold pool settles further west, allowing for both
locally enlarged low-level hodographs and room across the warm
sector for a few isolated cells. The most likely area for this to
occur would be across northern Mississippi where SPC currently
has a CIG1 tornado risk.
One last risk with the storms today will be the risk for
localized flash flooding, particularly across northern
Mississippi which have experienced flooding in the past few days.
PWATs will be in the 99th+ percentile range at 1.50" - 1.75". As
the front sags south into the afternoon, oblique 850 - 700 mb
moist advection over the boundary and increasing CAPE will
promote training thunderstorm potential for a few hours over
northern Mississippi. If the boundary is able to escape south and
east fast enough, training potential may be offset to the south
enough to avoid areas that have seen recent significant rains.
The front will clear the region by this evening as the upper
trough passes to our north and east. Temperatures will drop into
the 30s and 40s overnight and into Thursday morning, with highs
only climbing into the 50s and 60s. High pressure and another
frontal intrusion will keep temperatures suppressed through
Friday. Into next weekend, high pressure will shift east with
southerlies returning in response to a shortwave over the
northern Plains. There is good agreement that a surface cyclone
will develop across the Midwest with a cold front swinging south
into the region Sunday afternoon. Moisture return will be
relatively poor ahead of the front, keeping instability at a
minimum. Therefore, a few thunderstorms are possible, but the
severe threat appears low.
Another pattern flip seems likely behind Sunday's frontal passage
as upstream ridging amplifies, promoting more northwesterly flow
across the region. Temperatures behind the front on Sunday will
be much colder than the one today. NBM probabilities of
temperatures below freezing currently max out Tuesday morning
above 70% throughout the majority of the region. Temperatures
will slowly warm through the week with highs in the 30s and 40s
Wednesday, warming further Thursday.
&&
.AVIATION...
(12Z TAFS)
Issued at 641 AM CDT Wed Mar 11 2026
A messy pre-frontal forecast is unfolding this morning.
Observation sites across the airspace are coming in with multiple
cloud layers, the lowest of which is hovering right around
2.5 kft. Expect these MVFR cigs to stick around most of the
period. The main line of convection is moving through central
Arkansas as of 11:30Z and will continue trekking eastward
throughout the day. Given the earlier solutions of the latest
CAMs and the current radar's evidence of earlier time of arrival,
opted to shift the windows of TSRA up for each site by an hour or
two. Expect widespread post-frontal SHRA long after the initial
onset of TSRA as the front passes.
During the FROPA, winds will remain elevated with intermittent
gusts up to 25 kts even after a wind shift to north, which should
occur right around 00Z. A saturated post-frontal airmass will
most likely encourage pesky low stratus to stick around for
several hours. There is a high chance (>80%) of MVFR ceilings
through the overnight hours. VFR conditions and gusty north winds
are on the horizon early Thursday morning.
&&
.FIRE WEATHER...
Issued at 1123 PM CDT Tue Mar 10 2026
Gusty winds up to 20 mph will occur through Thursday. However,
widespread wetting rainfall due to showers and thunderstorms
today will increase fuel moisture, limiting fire weather
concerns.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...JAB
AVIATION...CAD
In the hours before
Special weather statement, Mar 11, 7:25 AM CST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Memphis TN
825 AM CDT Wed Mar 11 2026
ARZ048-049-111400-
St. Francis AR-Lee AR-
825 AM CDT Wed Mar 11 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LEE AND
SOUTHWESTERN ST. FRANCIS COUNTIES THROUGH 900 AM CDT...
At 824 AM CDT, Doppler radar was tracking a strong thunderstorm over
Brinkley, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Palestine, Wheatley, New Salem, Goodwin, Four Gums, Gill, Posey,
Slonikers Mill, Blossom, and Four Forks.
This includes Interstate 40 in Arkansas between mile markers 219 and
233.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3500 9115 3500 9105 3504 9104 3507 9093
3486 9083 3481 9110 3487 9110 3487 9112
3491 9112 3491 9115
TIME...MOT...LOC 1324Z 248DEG 32KT 3490 9122
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MJSpecial weather statement, Mar 11, 7:50 AM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Memphis TN
850 AM CDT Wed Mar 11 2026
ARZ035-048-049-058-111415-
St. Francis AR-Phillips AR-Cross AR-Lee AR-
850 AM CDT Wed Mar 11 2026
...STRONG THUNDERSTORMS WILL IMPACT LEE...CENTRAL ST. FRANCIS...
NORTHWESTERN PHILLIPS AND SOUTHEASTERN CROSS COUNTIES THROUGH 915 AM
CDT...
At 849 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Colt to near Moro to near St. Charles.
Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Forrest City, Wynne, Marianna, Marvell, Parkin, Madison, Palestine,
Village Creek State Park, Caldwell, Colt, Lexa, Widener, Moro, Rondo,
Aubrey, Haynes, Watkins Corner, New Salem, Lagrange, and Cody.
This includes Interstate 40 in Arkansas between mile markers 228 and
256.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3473 9106 3519 9093 3539 9050 3524 9050
3495 9060 3451 9069 3434 9100 3447 9100
3447 9106
TIME...MOT...LOC 1349Z 234DEG 46KT 3518 9087 3474 9102 3437 9109
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MJSpecial weather statement, Mar 11, 8:14 AM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Memphis TN
914 AM CDT Wed Mar 11 2026
ARZ058-MSZ010-111445-
Phillips AR-Coahoma MS-
914 AM CDT Wed Mar 11 2026
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PHILLIPS AND CENTRAL
COAHOMA COUNTIES THROUGH 945 AM CDT...
At 914 AM CDT, Doppler radar was tracking a strong thunderstorm near
Crumrod, or near White River National Wildlife Refuge, moving
northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clarksdale, Elaine, Helena-West Helena, Jonestown, Friars Point,
Kings, Sherard, Crumrod, Lake View, Coahoma, Lula, Mosby Spur,
Ferguson, Wabash, Rudyard, Moon, Modoc, Preston Place, Hoop Spur, and
Westover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3429 9106 3455 9062 3444 9044 3425 9045
3412 9098 3412 9104 3430 9107
TIME...MOT...LOC 1414Z 240DEG 52KT 3422 9096
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MJSpecial weather statement, Mar 11, 8:17 AM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
917 AM CDT Wed Mar 11 2026
ARZ036-048-049-058-MSZ007-111445-
St. Francis AR-Phillips AR-Lee AR-Crittenden AR-Tunica MS-
917 AM CDT Wed Mar 11 2026
...STRONG THUNDERSTORMS WILL IMPACT LEE...EASTERN ST. FRANCIS...
NORTHEASTERN PHILLIPS...SOUTHWESTERN CRITTENDEN AND CENTRAL TUNICA
COUNTIES THROUGH 945 AM CDT...
At 917 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Village Creek State Park to near Marianna
to near Helena-West Helena. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
West Memphis, Forrest City, Marion, Marianna, Hughes, Madison, St
Francis National Park, Helena-West Helena, Tunica, Crawfordsville,
Edmondson, Lexa, Widener, Rondo, Aubrey, Anthonyville, Haynes,
Jennette, Simsboro, and Brickeys.
This includes Interstate 40 in Arkansas between mile markers 243 and
271.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3502 9079 3528 9023 3500 9035 3468 9026
3446 9081 3470 9091
TIME...MOT...LOC 1417Z 231DEG 47KT 3513 9062 3475 9081 3452 9072
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MJSpecial weather statement, Mar 11, 8:43 AM CST, 57 minutes before
Special Weather Statement
National Weather Service Memphis TN
943 AM CDT Wed Mar 11 2026
ARZ036-048-049-MSZ001-007-TNZ088-111515-
St. Francis AR-Lee AR-Crittenden AR-Tunica MS-DeSoto MS-Shelby TN-
943 AM CDT Wed Mar 11 2026
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LEE...EASTERN ST.
FRANCIS...CENTRAL CRITTENDEN...NORTHWESTERN DESOTO...NORTHERN TUNICA
AND CENTRAL SHELBY COUNTIES THROUGH 1015 AM CDT...
At 943 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Crawfordsville to 7 miles southeast of
Brickeys. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southaven, West Memphis, Horn Lake, Marion, Millington, Hughes, T O
Fuller State Park, Meeman Shelby Forest State Park, Memphis, Walls,
Crawfordsville, Edmondson, Horseshoe Lake, Sunset, Anthonyville,
Jericho, Jennette, Lake Cormorant, Southwest Memphis, and Simsboro.
This includes the following highways...
Interstate 40 in Arkansas between mile markers 260 and 284.
Interstate 40 in Tennessee between mile markers 1 and 10.
Interstate 240 between mile markers 20 and 30.
Interstate 55 in Arkansas between mile markers 1 and 16.
Interstate 55 in Tennessee between mile markers 1 and 12.
Interstate 55 in Mississippi between mile markers 288 and 292.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3519 9046 3540 9003 3539 8984 3493 8997
3474 9059 3490 9065
TIME...MOT...LOC 1443Z 240DEG 44KT 3521 9033 3480 9047
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MJSpecial weather statement, Mar 11, 9:11 AM CST, 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
1011 AM CDT Wed Mar 11 2026
ARZ036-MSZ001-TNZ049-088-089-111545-
Crittenden AR-DeSoto MS-Tipton TN-Fayette TN-Shelby TN-
1011 AM CDT Wed Mar 11 2026
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CRITTENDEN...
NORTHWESTERN DESOTO...SOUTHEASTERN TIPTON...NORTHWESTERN FAYETTE AND
SHELBY COUNTIES THROUGH 1045 AM CDT...
At 1011 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Millington to Lynchburg. Movement was
northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bartlett, Southaven, Collierville, Germantown, Olive Branch, West
Memphis, Horn Lake, Marion, Millington, Covington, T O Fuller State
Park, Meeman Shelby Forest State Park, Cordova, Memphis, Lakeland,
Arlington, Munford, Brighton, Walls, and Horseshoe Lake.
This includes the following highways...
Interstate 40 in Arkansas between mile markers 276 and 284.
Interstate 40 in Tennessee between mile markers 1 and 37.
Interstate 240 between mile markers 12 and 30.
Interstate 55 in Arkansas between mile markers 1 and 9.
Interstate 55 in Tennessee between mile markers 1 and 12.
Interstate 55 in Mississippi between mile markers 291 and 292.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3532 9015 3559 8952 3559 8951 3558 8951
3558 8949 3556 8948 3555 8948 3555 8947
3540 8947 3506 8962 3488 9034
TIME...MOT...LOC 1511Z 240DEG 52KT 3539 8988 3497 9009
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MJ